Jump to content
Neuroplastic

Anhedonia, apathy, demotivation, emotional numbness

Recommended Posts

Hellbutrin

Can someone PLEASE direct me to ANY examples of individuals that recovered from anhedonia from wellbutrin withdrawal? I'm going on ten months post C/T and I haven't seen any change in this symptom at all. I have no motivation to do anything and I can't seem to get excited or feel any joy about anything. I'm so tired of feeling this way. I'm also really concerned because most of the reports that I've seen have expressed that Wellbutrin/Bupropion are usually the go to drugs that doctors recommend to treat anhedonia. I've also seen reports that Wellbutrin shares properties to amphetamines, which is terrifying because I know a lot of the side effects of amphetamine use are often permanent. I haven't had any windows in ten months and I'm desperate for reassurance that this will get better eventually. 

 

I'm supposed to be getting married in 6 months and I'd love to feel at least some semblance of happiness about it, but I just can't. I don't feel anything, I just feel like I'm going through the motions of day to day life waiting for things to get better, but they don't. 

Share this post


Link to post
Share on other sites
Meeto

mine has improved, but I'm not sure if it's completely gone as I have other issues that make it hard to enjoy things.

Share this post


Link to post
Share on other sites
Zeipii
On 8/27/2017 at 11:05 PM, Hellbutrin said:

Hi everyone,

 

I was just wondering if anyone could give me some feedback on their experiences with anhedonia from withdrawal from antidepressants and how long it lasted. I tapered off of Wellbutrin completely 3 weeks ago but I only tapered for a month and a half, so I haven't seen any difference in my symptoms. I know that three weeks is not a long time to wait for symptoms to improve since I was taking Wellbutrin for over a year, but I was taking the lowest dose of the medication that I could take. I've been having SEVERE anhedonia, so much so that I can't seen to establish any level of self awareness. I've also been having a pretty difficult time concentrating the last few weeks, which is pretty concerning to me as well. I've had some reassuring feedback from the site administrators on some of my other posts, but I wanted to see if any other site users have experienced prolonged anhedonia when using a relatively low dose of a antidepressant over an extended amount of time, and what type of changes they experienced when they noticed the anhedonia starting to ease away. Any feedback is much appreciated!

Total anhedonia and pssd from Wellbutrin, no improvement in one year. Bedridden, lost work, lost everything. Sorry to tell this... 

Share this post


Link to post
Share on other sites
Altostrata

Hellbutrin, you keep on coming up with these odd questions. Please go to the Introductions forum and search for

 

"anhedonia"

"emotional blunting"

"emotional anesthesia"

 

to see how people are doing. Emotional anesthesia is a very, very common consequence of taking psychiatric drugs. If no one ever recovered from it, we would tell you. Usually it is accompanied by other withdrawal symptoms. such as sleeplessness or depersonalization, which also very gradually dissipate.

 

You seem to think you are the only person experiencing these symptoms, and you are doomed for eternity. Neither is true.

Share this post


Link to post
Share on other sites
Altostrata

Merged similar topics. Yes, people recover, very gradually. It can take a long time and be very frustrating.

Share this post


Link to post
Share on other sites
potions

I just have a general question about anhedonia/emotional numbness. It seems to be accepted that most people recover from withdrawal-induced emotional numbness over time. However, there are countless accounts of people 10+ years out still suffering from PSSD, and in almost every single one of these accounts, the sufferers have anhedonia. Everywhere I look I see people with PSSD (and particularly genital numbness) complaining about emotional anesthesia. Most recovery stories from PSSD involve recovery from anhedonia too. My friend’s anhedonia resolved right when his PSSD did, and in every single window where his genital numbness improved, his anhedonia did too. Ask anyone with pssd/genital anesthesia and they’ll most likely tell you they have anhedonia too. I’m not saying that everyone with withdrawal-induced anhedonia has PSSD. But I’d be willing to bet that almost every single person with PSSD/genital anesthesia has anhedonia, and there are multiple cases of people having PSSD for years and years after coming off the drug, sometimes decades. I’ve messaged long term sufferers of PSSD and they still have anhedonia, even people 14 years out. This is disturbing. How can I be sure my emotional numbness will improve over time? I still have genital anesthesia.

Share this post


Link to post
Share on other sites
Alan47

Ever since i came off luvox about 3 months ago I can't be able to feel real pleasure or enjoyment from things such as exercising, substances like alcohol, caffeine, cannabis, music. Is there any reason for this?

Share this post


Link to post
Share on other sites
Hellbutrin
1 hour ago, Alan47 said:

Ever since i came off luvox about 3 months ago I can't be able to feel real pleasure or enjoyment from things such as exercising, substances like alcohol, caffeine, cannabis, music. Is there any reason for this?

Hi Alan,

 

I'm in the same boat. I think that the term for this is referred to as "anhedonia"- the inability to feel pleasure. There are a lot of reports of this symptom being a side effect of withdrawal, but luckily a lot of people report that it eventually fades throughout recovery. 

Share this post


Link to post
Share on other sites
spokety
On 5/3/2018 at 10:03 PM, Altostrata said:

Hellbutrin, you keep on coming up with these odd questions. Please go to the Introductions forum and search for

 

"anhedonia"

"emotional blunting"

"emotional anesthesia"

 

to see how people are doing. Emotional anesthesia is a very, very common consequence of taking psychiatric drugs. If no one ever recovered from it, we would tell you. Usually it is accompanied by other withdrawal symptoms. such as sleeplessness or depersonalization, which also very gradually dissipate.

 

You seem to think you are the only person experiencing these symptoms, and you are doomed for eternity. Neither is true.

 

On 5/5/2018 at 2:20 PM, Altostrata said:

Merged similar topics. Yes, people recover, very gradually. It can take a long time and be very frustrating.

I get my emotions back eventually when I get off meds but it's too difficult to stay out of the hospital for very long when I'm off the meds, so I'm forced to get back on meds.  How can I stay out of the hospital when I get off meds?

 

On 5/30/2018 at 7:28 PM, Alan47 said:

Ever since i came off luvox about 3 months ago I can't be able to feel real pleasure or enjoyment from things such as exercising, substances like alcohol, caffeine, cannabis, music. Is there any reason for this?

It started when you stopped the meds?  That's strange mine started when I started the meds.

 

On 5/2/2018 at 8:37 PM, Hellbutrin said:

Can someone PLEASE direct me to ANY examples of individuals that recovered from anhedonia from wellbutrin withdrawal? I'm going on ten months post C/T and I haven't seen any change in this symptom at all. I have no motivation to do anything and I can't seem to get excited or feel any joy about anything. I'm so tired of feeling this way. I'm also really concerned because most of the reports that I've seen have expressed that Wellbutrin/Bupropion are usually the go to drugs that doctors recommend to treat anhedonia. I've also seen reports that Wellbutrin shares properties to amphetamines, which is terrifying because I know a lot of the side effects of amphetamine use are often permanent. I haven't had any windows in ten months and I'm desperate for reassurance that this will get better eventually. 

 

I'm supposed to be getting married in 6 months and I'd love to feel at least some semblance of happiness about it, but I just can't. I don't feel anything, I just feel like I'm going through the motions of day to day life waiting for things to get better, but they don't. 

Hey man you should inbox with me we should keep in touch.  I'll give you my phone number.  Us sufferers need to keep in contact.  I understand your symptoms like no one else can.

Share this post


Link to post
Share on other sites
Altostrata
5 hours ago, spokety said:

I get my emotions back eventually when I get off meds but it's too difficult to stay out of the hospital for very long when I'm off the meds, so I'm forced to get back on meds.  How can I stay out of the hospital when I get off meds?

 

This is a subject we should discuss in your Introductions topic, as it has to do with your own individual drug regimen and history.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.